MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 CATHETER STABILIZATION DEVICE; STATLOCK DEVICE

C.R. BARD, INC. (COVINGTON) -1018233 CATHETER STABILIZATION DEVICE; STATLOCK DEVICE
Catalog Number FOL0100
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer was using a clamp to clamp the tube on the catheter and the clamp was perforating the tubing.They had to cut off the teeth of the clamp and it worked fine.Customer had samples to return if needed.They would also like replacements.Per follow up on (b)(6) 2024, it was reported that the teeth of the statlock on the inner part of the clamp poked through the catheter tubing causing it to cut through it.Customer confirmed lot number juhr0558 for the reported product.Product was being used when the defect was noticed.No patient harm was reported.
 
Event or Problem Description
It was reported that the customer was using a clamp to clamp the tube on the catheter and the clamp was perforating the tubing.They had to cut off the teeth of the clamp and it worked fine.Customer had samples to return if needed.They would also like replacements.Per follow up on 04jun2024, it was reported that the teeth of the statlock on the inner part of the clamp poked through the catheter tubing causing it to cut through it.Customer confirmed lot number juhr0558 for the reported product.Product was being used when the defect was noticed.No patient harm was reported.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.The exact root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be "retainer teeth cut into catheter".However, there was insufficient information to confirm this potential root cause.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "indications for use: the statlock® device is a stabilization device for compatible catheters.Contraindications: known tape or adhesive allergies.Warnings and precautions: do not use the statlock® device where loss of adherence could occur, such as with a confused patient, diaphoretic or non-adherent skin, or when the access device is not monitored daily.Observe universal blood and body fluid precautions and infection control procedures, during application and removal of the statlock® device.Minimize catheter manipulation during application and removal of the statlock® device.Daily maintenance: the statlock® device should be assessed daily and changed when clinically indicated, at least every seven days.If pad becomes soiled, wash with soap/water, saline or hydrogen peroxide.Do not use alcohol or prepackaged bathing systems, which could lead to early lifting.If showering/bathing, cover with plastic wrap or waterproof dressing.Conduct skin assessment prior to application and repeat daily per facility protocol.Use clinical judgment on the removal of the statlock® stabilization device if the patient experiences any fluid shifts that may interfere with skin integrity.Application technique: prep: place foley catheter into retainer.Directional arrow should point towards catheter tip, and balloon inflation arm should be next to the clamp hinge.Close lid, being careful to avoid pinching the catheter.Identify securement site by laying the device retainer on the front of the thigh, leaving 1 inch of catheter slack between insertion site and the statlock® device retainer.After placing the statlock® stabilization device off to the side, cleanse and degrease the securement site with alcohol per hospital policy.Let skin dry.Apply skin protectant, in direction of hair growth, to area larger than securement site.Allow to dry completely (10-15 seconds).Using permanent marker, write initials and date of application on the statlock® device anchor pad.Note: always secure catheter into the statlock® device retainer before applying adhesive pad on skin.Place and peel: align the statlock® stabilization device over securement site leaving 1 inch of catheter slack.Make sure leg is fully extended.8.While holding the retainer to keep the pad in place, peel away paper backing, one side at a time and place tension-free on skin.Removal technique: disengage: open retainer by pressing release button with thumb, then lift to open.Remove foley catheter from the statlock® device.Dissolve: wipe the edge of the pad using at least 5-6 alcohol pads until a corner lifts.Then continue to stroke undersurface of pad with alcohol to dissolve adhesive pad away from skin.Do not pull or force pad to remove.The statlock® stabilization device should be monitored daily and replaced when clinically indicated, at least every 7 days.The catheter insertion site should be treated per local policy recommendations.The statlock® device is contraindicated on patients with known tape and adhesive allergies.Alcohol and acetone may weaken the adhesive bond between the statlock® device pad and the skin.Care should be taken when using these solutions while performing catheter site care.Please consult product inserts and labels for any indications, contraindications, hazards, warnings, cautions and directions for use.For additional information on the statlock® foley stabilization device, please call your local bard representative." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is unconfirmed- product met specifications.Visual: received 1 stat lock stabilization device in opened packaging and 1 in unopened packaging.Placed in-house foley catheter within statlock to verify fitting of catheter within statlock stabilization device.All statlock samples held foley catheter in place securely with no issues.No root cause could be found because the reported event was unconfirmed.A review of the device history record was not necessarily due to the reported event being unconfirmed.The reported event is unconfirmed a labeling review is not required.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CATHETER STABILIZATION DEVICE
Common Device Name
STATLOCK DEVICE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19604350
Report Number1018233-2024-03726
Device Sequence Number7279663
Product Code EYJ
UDI-Device Identifier00801741076077
UDI-Public(01)00801741076077(11)230606(17)260428(10)JUHR0558
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/28/2026
Device Catalogue NumberFOL0100
Device Lot NumberJUHR0558
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer07/02/2024
08/28/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date07/02/2024
08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown